MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Catalog Number FDS40017
Medical Device Problem Codes Difficult to Remove (1528); Activation Failure (3270)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an internal carotid artery (ica) aneurysm case, middle segment of the subject flow diverter stent was not opening.Physician tried to re-sheath the subject stent but failed.Therefore, the subject stent was left inside the patient¿s body.There were no clinical consequences to the patient reported as a result of this event.
 
Event or Problem Description
It was reported that during an internal carotid artery (ica) aneurysm case, middle segment of the subject flow diverter stent was not opening.Physician tried to re-sheath the subject stent but failed.Therefore, the subject stent was left inside the patient¿s body.There were no clinical consequences to the patient reported as a result of this event.Update: it was reported that during an internal carotid artery (ica) aneurysm case, middle segment of the subject flow diverter stent which was in a curve was not opening.Physician tried to re-sheath the subject stent back into microcatheter but failed.Therefore, the subject stent was completely deployed inside the patient¿s body and balloon angioplasty was performed to open the subject stent.There were no clinical consequences to the patient reported as a result of this event.
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated b5 executive summary - updated f10 / h6 health effect - clinical code - corrected due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual and microscopic inspection, it was observed that the subject stent was returned together with microcatheter.The stent delivery wire (sdw) was found to be partially advanced into the microcatheter.The subject stent was not returned as it was implanted in the patient's anatomy.The sdw was found to be kinked or bent towards the distal end.Functional testing could not be performed as subject stent was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomaly noted to the device.Additional information provided by the customer indicated did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.Continuous flush was maintained.There was no indication of a user related issue.The anatomy was reported to be normal tortuous.In the physician¿s opinion the cause of the reported issue was couldn't resheath stent.Two re-sheath attempts were done.The reason for re-sheathing was ribboning.There was no resistance encountered during the stent deployment.The procedure was completed successfully, mid segment of device which was in a curve was ribboning and wasn¿t open couldn¿t resheath and had no choice but to deploy stent.The patient was not affected because of the event and there were no adverse consequences to the patient.The medical procedure the subject device was used for was internal carotid artery (ica) aneurysm.The anatomical location of the treatment site was anterior circulation.No devices were successfully deployed using this microcatheter.One device was successfully placed using this catheter prior to the reported issue.The subject stent was implanted in the patient¿s anatomy.Proximal and distal ends landed in straight segment.The issue seen in the subject microcatheter was he couldn¿t resheath the device again which means we had one option and that was to deploy and balloon mid segment.A balloon was used to expand the middle segment.Product analysis found the subject device was returned with an microcatheter.The sdw was found to be partially advanced into the microcatheter.The stent was not returned as it was implanted in the patient's anatomy.The sdw was kinked or bent towards the distal end which indicates a force was used.When the microcatheter was flushed, a significant amount of blood was expelled from the tip.In the case of this complaint, while continuous flush was maintained throughout the procedure, there was a significant amount of blood in the microcatheter which would indicate that flush was not sufficient to prevent retrograde blood flowing into the microcatheter.This most likely would contribute to the reported event.An assignable cause of procedural factors will be assigned to the as reported flow diverter stent difficult/unable to re-capture into microcatheter and stent failed/unable to open and as analyzed sdw kinked/bent as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SURPASS EVOLVE 4.0MM X 17MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19132233
Report Number3008881809-2024-00167
Device Sequence Number12476134
Product Code OUT
UDI-Device Identifier07613327386530
UDI-Public07613327386530
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2025
Device Catalogue NumberFDS40017
Device Lot Number23897398
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer05/22/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR XT-27 MICROCATHETER (STRYKER).
Patient Age50 YR
Patient SexFemale